Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Boston/Norton, MA

July 17, 2016Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2016, 6:17 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2016, 6:17 PM EDT (22:17 UTC)
Expired
Jul 17, 2016, 7:00 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:20 PM EDTTSTM WND DMGCranston, RITWEED STREET CLOSED DUE TO A DOWNED TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS51 KBOX 172217
SVRBOX
MAC005-RIC001-003-007-172300-
/O.NEW.KBOX.SV.W.0035.160717T2217Z-160717T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
617 PM EDT SUN JUL 17 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
  BRISTOL COUNTY IN RHODE ISLAND...
  EASTERN KENT COUNTY IN RHODE ISLAND...
  SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...

* UNTIL 700 PM EDT

* AT 617 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRANSTON...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...FALL RIVER...WARWICK...CRANSTON...PAWTUCKET...
  EAST PROVIDENCE...COVENTRY...NORTH PROVIDENCE...WEST WARWICK...
  JOHNSTON...BRISTOL...ATTLEBORO...LINCOLN...CENTRAL FALLS...
  SOMERSET...BARRINGTON...SWANSEA...SEEKONK...
  EAST GREENWICH AND REHOBOTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4163 7152 4183 7162 4194 7125 4178 7112
      4174 7114 4177 7111 4173 7108 4172 7122
      4170 7124 4173 7126 4169 7125 4168 7130
      4171 7129 4179 7137 4167 7137 4169 7145
      4166 7141 4165 7143
TIME...MOT...LOC 2217Z 252DEG 19KT 4177 7147 

HAIL...0.75IN
WIND...60MPH
 
$$

FRANK
4 follow-up statements
595 
WWUS51 KBOX 172234
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT SUN JUL 17 2016

MAC005-RIC001-003-007-172300-
/O.CON.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-BRISTOL RI-KENT RI-PROVIDENCE RI-
634 PM EDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WEST CENTRAL BRISTOL...BRISTOL...NORTHEASTERN KENT AND
SOUTHEASTERN PROVIDENCE COUNTIES...

AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST
PROVIDENCE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...FALL RIVER...WARWICK...CRANSTON...PAWTUCKET...
EAST PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...BRISTOL...
ATTLEBORO...LINCOLN...CENTRAL FALLS...SOMERSET...BARRINGTON...
SWANSEA...SEEKONK...REHOBOTH...WARREN AND DIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4171 7143 4185 7156 4194 7125 4178 7112
      4174 7114 4177 7111 4173 7108 4172 7122
      4170 7124 4173 7126 4169 7125 4168 7130
      4171 7129 4179 7137 4167 7137
TIME...MOT...LOC 2233Z 252DEG 19KT 4180 7136 

HAIL...1.00IN
WIND...60MPH
 
$$

FRANK
702 
WWUS51 KBOX 172245
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT SUN JUL 17 2016

RIC001-003-007-172255-
/O.CAN.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL RI-KENT RI-PROVIDENCE RI-
645 PM EDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR BRISTOL...NORTHEASTERN KENT
AND SOUTHEASTERN PROVIDENCE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4172 7124 4175 7126 4179 7134 4187 7133
      4191 7122 4178 7112 4174 7115 4174 7114
      4177 7111 4173 7108 4173 7115 4172 7116
TIME...MOT...LOC 2245Z 252DEG 29KT 4183 7122 

$$

MAC005-172300-
/O.CON.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-
645 PM EDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WEST CENTRAL BRISTOL COUNTY...

AT 645 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REHOBOTH...OR
7 MILES EAST OF EAST PROVIDENCE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FALL RIVER...EAST PROVIDENCE...SOMERSET...SWANSEA...SEEKONK...
REHOBOTH...WARREN AND DIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4172 7124 4175 7126 4179 7134 4187 7133
      4191 7122 4178 7112 4174 7115 4174 7114
      4177 7111 4173 7108 4173 7115 4172 7116
TIME...MOT...LOC 2245Z 252DEG 29KT 4183 7122 

HAIL...<.75IN
WIND...60MPH
 
$$

FRANK
106 
WWUS51 KBOX 172252
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT SUN JUL 17 2016

MAC005-172300-
/O.CON.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-
652 PM EDT SUN JUL 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL BRISTOL COUNTY...

AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST
WEST OF DIGHTON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SWANSEA...REHOBOTH AND DIGHTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4175 7117 4176 7120 4179 7123 4185 7125
      4191 7122 4178 7112 4174 7115 4174 7112
      4173 7114 4173 7115 4172 7116
TIME...MOT...LOC 2251Z 252DEG 19KT 4184 7118 

HAIL...<.75IN
WIND...60MPH
 
$$

FRANK
642 
WWUS51 KBOX 172255
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT SUN JUL 17 2016

MAC005-172304-
/O.EXP.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-
655 PM EDT SUN JUL 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY WILL
EXPIRE AT 700 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4175 7117 4176 7120 4179 7123 4185 7125
      4191 7122 4178 7112 4174 7115 4174 7112
      4173 7114 4173 7115 4172 7116
TIME...MOT...LOC 2254Z 252DEG 19KT 4184 7118 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:06 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 17, 6:06 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
606 PM EDT SUN JUL 17 2016

.SYNOPSIS...
A weak stationary front draped over southern New England is expected
to wash out overnight. A cold front will approach from the west
during Monday. During Monday afternoon into Monday evening, strong to
severe thunderstorms are possible well ahead of this cold front. A
cold front sweeps through New England Monday night with scattered
showers/thunderstorms. High pressure then builds fair weather over
the region for Tuesday through Friday. Another cold front moves
through on Saturday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
5 PM update...
Widely scattererd showers and thunderstorms will remain possible
into early this evening. Between lingering instability and outflow
boundaries that have developed, still can not rule out an isolated
strong to severe storm or two. Otherwise, around sunset expect
diurnal convection to subside for today.

Stationary front was still draped across southern New England this
afternoon, extending from just south of HFD, eastward to PVD and
PYM. This front will linger this evening but should wash out
overnight. Skies are expected to become or remain mostly clear
overnight for most of the area. The exception to this will be south
coastal RI/MA and the Cape/Islands. In this area, marine influence
could keep or regenerate stratus and areas of fog.

Not expecting much or any drop in surface dew points overnight, so
expecting a humid night and lows 60-70, warmest over southeast
MA/RI/Cape/Islands where dewpoints are highest.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...

With the exception of some early morning fog/stratus that may
linger into the morning along the Cape and Islands, the area is
expected to start the day mostly sunny. Temperatures will warm
quickly and this will lead to substantial diurnal instability.
Surface-based Cape climbs to 1500-2000+ J/kg for the afternoon. A
cold front will be moving through the eastern Great Lakes region
and approaching our area during the day, but ahead of that is
expected to be a pre-frontal trough. This pre-frontal trough is
forecast to move through southern New England during Monday
afternoon and evening, providing a trigger for showers and
thunderstorms.

There is a risk for severe thunderstorms during Monday afternoon
and early evening. The main threats from a severe weather
standpoint would be gusty to damaging winds and hail, looking at
BUFKIT hodographs can not completely rule out an isolated
tornado. In addition, models show precipitable water values
peaking out around 2 inches. So any thunderstorm could produce
locally heavy downpours, which could cause localized urban or
poor drainage flooding. Have included enhanced wording in the
forecast tomorrow, the threat for severe weather/locally heavy
rain could last through early evening.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Big Picture...

Upper jet flow shifts north into Canada during the week. Subtropical
high over the Southern USA expands across much of the Northern USA
with ridge axis over the Plains.  Upper trough remains over the
Pacific Northwest and another trough digs over eastern New England
and the Maritimes. This brings a northwest flow over much of New
England, although with higher/warmer than normal contour heights
aloft.

The GFS and ECMWF mass fields are similar. Their main difference is
how they handle polar shortwaves moving across Canada late in the
forecast period. This can lead to differences in depicting the
surface weather systems over Canada and the cold fronts that they
sweep across the Northern USA. Thermal fields are also similar.
Moisture fields are a little different over the weekend but within
reason. No clear favorite, so will go with a general blend.

Details...

Monday night-Tuesday...

Cold front moves through the region Monday night. Diminishing CAPE
during the night but Total-Totals of 48-51 and LI sub-zero should
support showers/tstms until frontal passage. Precipitable water
values 1.5 to 2 inches in the evening diminish overnight but should
support a period of locally heavy downpours.

Once the cold front moves through, high pressure builds in at the
surface Tuesday bringing somewhat lower humidity. Mixed layer will
reach to near 800 mb, with temps there supporting max sfc temps in
the Low to Mid 80s. But lingering upper trough and lingering
moisture below 850 mb should generate some diurnal clouds especially
in Nrn Mass.

Wednesday-Thursday...

High pressure moves overhead Wednesday and shifts offshore Thursday.
Fair skies and light wind, with sea breeze potential at the coasts
Wednesday and developing Southwest flow Thursday. Temps aloft 11-13C
Wednesday and 14-16C Thursday, supporting Lower 80s Wednesday and
Mid to Upper 80s Thursday.

Friday-Saturday...

Northwest flow aloft with at least one approaching shortwave and
associated surface cold front, possibly two. Precipitable water
values build Friday night and peak near 2 inches overnight and early
Saturday. CAPE builds late Friday mostly to our North and West but
may be close enough to generate scattered showers/storms in parts of
Northern MA late Friday and early Friday night. CAPE rebuilds
Saturday ahead of surface cold front depicted by the models, but GFS
shows only a weak shortwave that is mostly along or north of the
Canadian border while the ECMWF shows nothing. We will continue to
show a chance of showers/storms with the cold front. Temps aloft 18c
on the ECMWF and 20C on the GFS Friday, 20-22C Saturday. This
suggests sfc high temps in the 90s, with mid 90s on Saturday.

Sunday...

Low confidence Sunday forecast. Cold front moves off to the south
and east with convective parameters showing stable air. Temps aloft
remain at 19-20C suggesting another day of max temps in the 90s.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

1845Z Update...Moderate confidence.

Across the Cape and Islands, stratus and fog continued to linger
and redevelop. Areas of IFR/LIFR in stratus and fog may persist in
this area thru the remainder of this afternoon. Then redevelopment
or continued IFR/LIFR in stratus/fog is expected during tonight.

Also, have noted that visible satellite imagery shows an area of
stratus/fog that has developed over Mass Bay. The western end of
the stratus bank stretched from the shoreline of Gloucester to
east of Marshfield at 1830Z. Latest trend on satellite indicated
the bank had retreated eastward slightly. However, will continue
to monitor as this stratus bank is east of BOS.

Elsewhere, VFR ceilings AOA 060 will persist through 00Z, except
localized MVFR/IFR in scattered showers and thunderstorms.
Concern is for scattered thunderstorms thru 23Z across CT, RI,
and central/eastern MA near stalled frontal boundary. Isolated
severe t-storms possible.

Activity will diminish this evening. Expect IFR/LIFR to return to
South Coastal areas, with VFR ceilings elsewhere.

VFR ceilings aoa 040 expected Mon. Could see another round of
scattered showers/storms later in day, especially from Berkshires
to Connecticut River Valley.

KBOS TAF...Moderate confidence. Sea breeze lasts thru the day.
Main time frame for TS potential is 21Z-00Z. Monitoring
stratus bank/with possible fog east of BOS, at this time thinking
this feature will remain east of the airport.

KBDL TAF...Moderate confidence. Main time frame for any TS
potential is thru 21z.

Outlook /Monday Night through Friday/...

Monday night... Moderate confidence.

Areas of MVFR/IFR in showers and thunderstorms, some with locally
heavy downpours and strong wind gusts.  Cold front moves through
during the night with winds shifting from out of the West.

Tuesday through Thursday... Moderate-High Confidence.

VFR. Areas of IFR in morning fog, especially on Tuesday. Northwest
winds Tuesday become variable-onshore Wednesday, then Southwest
Thursday.

Friday...

VFR. Areas of IFR in morning fog. Areas of MVFR/IFR in scattered
late afternoon showers/thunderstorms, with main focus in northern
Mass.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...Moderate confidence.

245 PM update:

Stalled front over southern New England will maintain light winds
over waters today. Areas of locally dense fog and low clouds,
mainly on south coastal waters, may linger through the remainder
of this afternoon. For areas where the fog lifts, redevelopment is
possible toward sunset, lasting through the night.

Scattered thunderstorms this afternoon over RI and eastern MA,
should also impact at least nearshore waters. Stronger storms
could produce wind gusts to 40kt and briefly reduce visibility in
heavy rain.

Issued Small Craft Advisory for nearshore waters Mon, including
Boston Harbor and Narragansett Bay. Forecast soundings show deep
mixing over land and within a mile or so of shore, with 25kt gusts
likely during afternoon. Gusts subside toward sunset. Could see
few showers or thunderstorms later in day, but greater chances are
across interior southern New England.

Outlook /Monday Night through Friday/... Moderate-High confidence.

Monday night...

Southwest winds gusting 20-23 knots Monday night, turning west
overnight as a cold front moves through. Forecast guidence brought
seas of 5-6 feet, but based on a sustained 20-25 knot wind. This
would be a high estimate, so we lowered seas to around 4 feet.

Tuesday through Friday...

High pressure moves overhead Wednesday and offshore Thursday. Winds
shift from Northwest Tuesday to variable-onshore Wendesday and
Southwest Thursday-Friday.  Winds and seas should remain below Small
Craft Advisory thresholds through the period.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM to 8 PM EDT Monday for
     ANZ230>237-250-251.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMB
Hazardous weather outlook, Jul 17, 5:17 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT SUN JUL 17 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-182130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
517 PM EDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDICIES WILL REACH INTO THE LOW TO MID 90S ON MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY
INTO MONDAY NIGHT.

HEAT INDICIES WILL REACH INTO THE LOW TO MID 90S AGAIN ON FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-182130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
517 PM EDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 17, 4:25 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.75 INCH       PLYMOUTH           MA   BROADCAST MEDIA

0340 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
            ON BUILDING ON NORTH STREET.

0355 PM     MARINE TSTM WIND 4 SW PLYMOUTH           41.91N  70.73W
07/17/2016  M39 MPH          PLYMOUTH           MA   ASOS

0416 PM     LIGHTNING        SOMERSET                41.74N  71.16W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN DUE TO LIGHTNING

&&

KAB
Local storm report, Jul 17, 4:56 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     TAUNTON                 41.90N  71.09W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RICHMOND STREET.

0335 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.75 INCH       PLYMOUTH           MA   BROADCAST MEDIA

0339 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.88 INCH       PLYMOUTH           MA   AMATEUR RADIO

0340 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
            ON BUILDING ON NORTH STREET.

0350 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE LARGE TREES DOWN ON PRECINCT AND THOMPSON
            STREETS.

0355 PM     MARINE TSTM WIND 4 SW PLYMOUTH           41.91N  70.73W
07/17/2016  M39 MPH          PLYMOUTH           MA   ASOS

0416 PM     LIGHTNING        SOMERSET                41.74N  71.16W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN DUE TO LIGHTNING

&&

KAB
Special weather statement, Jul 17, 5:05 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT SUN JUL 17 2016

CTZ004-172130-
WINDHAM CT-
505 PM EDT SUN JUL 17 2016

...STRONG THUNDERSTORM IN SOUTHEASTERN WINDHAM COUNTY...

AT 504 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANTERBURY...OR NEAR NORWICH...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...CANTERBURY...STERLING AND SCOTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES.
&&

LAT...LON 4166 7213 4166 7216 4171 7216 4171 7180
      4164 7179 4165 7186 4163 7196
TIME...MOT...LOC 2104Z 268DEG 34KT 4164 7205

FRANK
Local storm report, Jul 17, 5:26 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT SUN JUL 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     TAUNTON                 41.90N  71.09W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RICHMOND STREET.

0335 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.75 INCH       PLYMOUTH           MA   BROADCAST MEDIA

0335 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON OAK AND SPROUT STREETS.

0339 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.88 INCH       PLYMOUTH           MA   AMATEUR RADIO

0340 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
            ON BUILDING ON NORTH STREET.

0350 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE LARGE TREES DOWN ON PRECINCT AND THOMPSON
            STREETS.

0355 PM     MARINE TSTM WIND 4 SW PLYMOUTH           41.91N  70.73W
07/17/2016  M39 MPH          PLYMOUTH           MA   ASOS

0416 PM     LIGHTNING        SOMERSET                41.74N  71.16W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN DUE TO LIGHTNING

&&

KAB
Special weather statement, Jul 17, 5:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT SUN JUL 17 2016

RIZ001>004-172215-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-WESTERN KENT RI-
NORTHWEST PROVIDENCE RI-
547 PM EDT SUN JUL 17 2016

...STRONG THUNDERSTORM IN KENT AND SOUTHWESTERN PROVIDENCE
COUNTIES...

AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COVENTRY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARWICK...CRANSTON...COVENTRY...WEST WARWICK...EAST GREENWICH...
SCITUATE...WEST GREENWICH AND FOSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4161 7178 4177 7179 4179 7146 4163 7148
TIME...MOT...LOC 2147Z 264DEG 35KT 4171 7169

FRANK
Special weather statement, Jul 17, 6:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SUN JUL 17 2016

MAZ017-020-RIZ001>005-172245-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-
BRISTOL RI-EASTERN KENT RI-WESTERN KENT RI-NORTHWEST PROVIDENCE RI-
610 PM EDT SUN JUL 17 2016

...STRONG THUNDERSTORM IN WEST CENTRAL BRISTOL...BRISTOL...
NORTHEASTERN KENT AND SOUTHEASTERN PROVIDENCE COUNTIES...

AT 610 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRANSTON...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...EAST PROVIDENCE...
COVENTRY...CUMBERLAND...NORTH PROVIDENCE...WEST WARWICK...JOHNSTON...
BRISTOL...ATTLEBORO...SMITHFIELD...LINCOLN...CENTRAL FALLS...
SOMERSET...BARRINGTON...SWANSEA...SEEKONK AND EAST GREENWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4184 7165 4194 7126 4171 7118 4173 7120
      4171 7121 4173 7122 4170 7123 4173 7126
      4170 7125 4169 7129 4171 7130 4175 7136
      4179 7137 4176 7139 4173 7138 4172 7136
      4168 7137 4169 7145 4167 7145 4165 7156
TIME...MOT...LOC 2210Z 255DEG 27KT 4177 7150

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:31 PM EDTSpecial Weather StatementBOXBristol, Kent44 min
Jul 17, 5:47 PM EDTSpecial Weather StatementBOXKent28 min
Jul 17, 6:10 PM EDTSpecial Weather StatementBOXBristol35 min
Jul 16, 10:02 PM EDTSpecial Weather StatementBOXHampshire43 min
Jul 17, 3:28 AM EDTSmall Craft AdvisoryBOX49 hr
Jul 17, 1:54 PM EDTSpecial Weather StatementBOXNorfolk36 min
Jul 17, 2:20 PM EDTSpecial Weather StatementBOXNorfolk40 min
Jul 17, 2:33 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk57 min
Jul 17, 2:46 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth44 min
Jul 17, 3:07 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth113 min
Jul 17, 3:07 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth38 min
Jul 17, 3:32 PM EDTAreal Flood AdvisoryBOXPlymouth58 min
Jul 17, 3:34 PM EDTSpecial Marine WarningBOX56 min
Jul 17, 3:43 PM EDTSevere Thunderstorm WarningBOXPlymouth37 min
Jul 17, 4:15 PM EDTSpecial Weather StatementBOXBristol45 min
Jul 17, 5:57 PM EDTSpecial Marine WarningBOX63 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.